Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 165, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 28, 2021, 3:01 AM PDT. It took effect at Jul 28, 2021, 5:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2021, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jul 28, 2021, 5:00 PM PDT
- Expired
- Jul 29, 2021, 6:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
758 WHUS76 KSEW 281001 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 301 AM PDT Wed Jul 28 2021 PZZ131-132-281815- /O.CAN.KSEW.SC.Y.0164.000000T0000Z-210728T1300Z/ /O.NEW.KSEW.SC.Y.0165.210729T0100Z-210729T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 301 AM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
388 WHUS76 KSEW 281604 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 904 AM PDT Wed Jul 28 2021 PZZ131-132-290015- /O.CON.KSEW.SC.Y.0165.210729T0100Z-210729T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 904 AM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
544 WHUS76 KSEW 282210 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 310 PM PDT Wed Jul 28 2021 PZZ153-156-290615- /O.EXB.KSEW.SC.Y.0165.210729T0000Z-210729T0700Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 310 PM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-290615- /O.CON.KSEW.SC.Y.0165.210729T0100Z-210729T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 310 PM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
011 WHUS76 KSEW 290312 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 812 PM PDT Wed Jul 28 2021 PZZ134-290700- /O.EXA.KSEW.SC.Y.0165.000000T0000Z-210729T0700Z/ Admiralty Inlet- 812 PM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-291115- /O.CON.KSEW.SC.Y.0165.000000T0000Z-210729T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 812 PM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY... * WHAT...West winds 20 to 30 kt easing to 15 to 25 kt after midnight. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-290700- /O.CON.KSEW.SC.Y.0165.000000T0000Z-210729T0700Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 812 PM PDT Wed Jul 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
288 WHUS76 KSEW 290954 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 254 AM PDT Thu Jul 29 2021 PZZ131-132-291800- /O.CON.KSEW.SC.Y.0165.000000T0000Z-210729T1300Z/ /O.NEW.KSEW.SC.Y.0166.210730T0000Z-210730T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 254 AM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Small Craft Advisory, until 6 AM PDT early this morning. For the Small Craft Advisory, from 5 PM this afternoon to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ153-156-291800- /O.NEW.KSEW.SC.Y.0166.210730T0000Z-210730T0900Z/ Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 254 AM PDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters From James Island To Point Grenville Out 10 Nm and Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm. * WHEN...From 5 PM this afternoon to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 8:49 PM PDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 27, 8:49 PM PDT, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
849 PM PDT Tue Jul 27 2021
.UPDATE /TONIGHT THROUGH TUESDAY/...
SYNOPSIS...Rising heights over the region as an upper level ridge
shifts west will keep dry conditions with a warming trend - well
above normal - through the weekend. The ridge will shift inland
early next week with an upper trough moving in from the west and
temperatures cooling to near normal.
SHORT TERM /TONIGHT THROUGH FRIDAY/...The upper level ridge over
the Intermountain West will retrograde - shifting west and
amplifying - Wednesday through Friday. Flow aloft over Western
Washington will become more southerly which will help weaken the
low level onshore flow resulting in less morning low clouds and
helping boost temperatures. Friday looks to be the warmest day,
with the warmest temperatures most likely South of Puget Sound
and in some of the valleys near the Cascades. Ensembles showing a
range of possible high temperatures most likely reaching into the
upper 80s for the Seattle metro area - with low 90s possibility.
The warmest locations - from Olympia southward could reach well
into the 90s. The heat risk looks to peak in the moderate
category on Friday with possible impacts for heat sensitive
groups. It is also of note that guidance is indicating that
overnight low temperatures particularly over the metro areas - may
not dip below the 60s Thursday, Friday and Saturday nights. This
can add to the impacts of warmer daytime temperatures. In addition
to the warmer temperatures, the shift to more southerly flow
aloft could also bring some elevated smoke to the area later in
the week. At this time, this is expected to stay limited to the
Cascades eastward and remain mostly aloft - so that impacts to
air quality are not expected in Western Washington for now.
LONG TERM /SATURDAY THROUGH TUESDAY/...Ensembles continue to
show upper level heights gradually lowering as the the upper level
ridge is nudged eastward again by a system in the Eastern
Pacific/Gulf of Alaska. There is also the potential of some
moisture coming up from the south Saturday night and Sunday for a
slight chance of showers - the best chances for this over the
Cascades, with the odd stray shower a bit further west. Ensembles
to show some variability in the timing and manner of upper level
ridge shifting eastward. Nonetheless, as the ridge shifts
eastward, low-level onshore flow will ramp up helping return
morning clouds and afternoon sunshine with more normal
temperatures. The current forecast from the deterministic National
Blend of Models forecast a middle of the road forecast with
cooler temperatures Sunday and Monday.
&&
AVIATION...from previous discussion...An upper ridge over the
area through Wednesday night with southwesterly flow aloft and low
level onshore flow. VFR cigs across the area this afternoon. Low
clouds will spread inland tonight into Wednesday morning. LIFR/IFR
cigs possible along the coast, and towards the Southwest
Interior. IFR possible for the south Puget Sound near KOLM, and
potentially along the Strait of Juan de Fuca areas in the morning.
Clouds in these areas will clear for VFR in the afternoon.
Northerly winds into tonight at 5 to 12 kts, with lighter winds
tonight into the morning.
KSEA...VFR cigs through tonight. Northwest winds of 5 to 12 kts into
early evening will become more northeasterly and a bit lighter
tonight, transitioning more west-northwest Wednesday morning. JD
MARINE...from previous discussion...North winds through the next
few days across most of the area. Small Craft Advisory winds over
the next few nights through the central and eastern portions of
the Strait of Juan de Fuca. SCA winds possibly for the interior
coastal waters Wednesday evening and Thursday evening with
increasing north winds. Seas of 2 to 3 feet through Wednesday with
mainly light westerly swells into Wednesday night. JD
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 AM PDT Wednesday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
&&
www.weather.gov/seattleNearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.